MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565060
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that a wallflex colonic stent was to be implanted in the colon to treat cancer during a colonic stenting procedure performed on (b)(6) 2022.During the procedure, the stent failed to open.The stent was removed from the patient and the procedure was completed with another wallflex colonic stent.A non-serious injury was reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.Note: boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a150101 captures the reportable event of stent failure to expand.Block h10: a wallflex enteral colonic stent was received for analysis; the delivery system was not returned.Visual inspection found the stent was in good condition and was fully expanded.No issues with the stent were noted.The reported event of stent failure to expand could not be not confirmed as the stent was received fully expanded.Taking all available information, there is no indication of what the customer reported because the stent was returned fully expanded and the stent had no damages.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6), 2022 that a wallflex colonic stent was to be implanted in the colon to treat cancer during a colonic stenting procedure performed on (b)(6), 2022.During the procedure, the stent failed to open.The stent was removed from the patient and the procedure was completed with another wallflex colonic stent.A non-serious injury was reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.Note: boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13482580
Report Number3005099803-2022-00585
Device Sequence Number17445883
Product Code MQR
UDI-Device Identifier08714729456537
UDI-Public08714729456537
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2022
Device Model NumberM00565060
Device Catalogue Number6506
Device Lot Number0025376007
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2022
Supplement Date Received by Manufacturer03/11/2022
Initial Report FDA Received Date02/08/2022
Supplement Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight80 KG